Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lcnewhouse

Accutane Update

I am on day fifteen of Accutane, I have had minor breakouts, similar to the ones I had prior to the breakout that led to my third course of Accutane. Now I am starting to deal w/the scars, which I am using Aloe, Vitamin C and Licorice Extract for.

My symptoms have been the typical symptoms -- dry lips, eyes, skin. I am slightly moodier; however, I am aware of these mood changes and try to remain cognizant when I am interacting w/people.

Although my dermatologist did not indicate how much I am supposed to take next month, she told me that at month five, I am going to be taking 120mg. (I am 5'6", 123 pounds.) I assume it is going to increase 20mg every month because I am currently at 40mg. My dermatologist believes a more intensive course is going to do the trick. I hope she is right. My biggest concern, though, is the high dosage, considering I am not very big. Has anyone else taken as high of a dosage?

Share this post


Link to post
Share on other sites

I have to agree w/ x3kell3x. I was given a 100mg in my last month and was a 121pds and I wish I would of went online or researched as I have life long problems from it.

Don't do it and if your derm doesn't understand find another one. Doesn't matter as some have been on high doses and thier acne returns, some low dose and it never returns.

Share this post


Link to post
Share on other sites

I wouldn't worry about it. Typically dose increases will be in 20mg steps so 40,60,80,100,120.

The maximum recommended dosing guideline for Accutane is 2mg/kg so according to this guideline 110mg is acceptable for your weight, so maybe just tell your derm you'd like to stay at 100mg if you're concerned.

Regardless, your recommended cumulative dose is 8250mg and you'll have beyond that amount by the time you're finished.

Share this post


Link to post
Share on other sites

I also agree. It is an extremely high dose. I weight 115 and the highest I was on during treatment was 60 mg and that gave me pretty annoying side effects, like serious back pain, and eczema. I would talk to you dermatologist about going lower, especially if you experience painful side effects.

Good luck with your treatment :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×